MUSCLE ADVERSE EVENTS AMONG USERS OF SIMVASTATIN IN PRIMARY HEALTH CARE: COLLABORATIVE DRUG THERAPY MANAGEMENT

Marcos Francisco Pereira Lobrigatte, Glauco de Mello Nogueira, Vinícius João Navarini, Márcia Terezinha Lonardoni Crozatti, Jorge Juarez Vieira Teixeira

Resumo


Collaborative drug therapy management in primary health care involves communication among the physician, pharmacist and user of simvastatin and can result in safer results regarding patient wellbeing. The aim of the study was to investigate muscle adverse events and risk factors related to simvastatin. For patients who developed muscle adverse events, collaborative drug therapy management was performed in an attempt to resolve the symptoms. A non-randomized case study was conducted at the single basic health unit in the city of Peabiru, Parana, Brazil, for a period of one year. Patients were interviewed using a structured form. To confirm muscle adverse events, the patient was referred to a physician and submitted to the suspension and return to treatment. Thyroid-stimulating hormone, creatine kinase and alanine aminotransferase exams were performed. A sample of 148 users of simvastatin was selected. Eleven patients had some type of simvastatin-associated muscle adverse event (myopathy), among whom seven had muscle symptoms (myalgia) and four had elevated creatine kinase, but were asymptomatic (asymptomatic myopathy). Collaborative drug therapy management focused on simvastatin for five patients with myalgia led to improvements in the quality of life of two patients.


EVENTOS ADVERSOS MUSCULARES ENTRE USUÁRIOS DE SINVASTATINA NA ATENÇÃO PRIMÁRIA EM SAÚDE: MANEJO COLABORATIVO DE TERAPIA MEDICAMENTOSA

Resumo: O manejo colaborativo de tratamento medicamentoso em atenção primária envolve a comunicação entre o médico, farmacêutico e o usuário de sinvastatina e pode levar a resultados mais seguros, favorecendo o bem-estar do paciente. O objetivo do estudo foi investigar eventos adversos musculares e fatores de risco para tais eventos, relacionados à sinvastatina. Para os pacientes que desenvolveram eventos adversos musculares, o manejo colaborativo foi realizada de forma a resolver os sintomas. Um estudo de caso não randomizado foi realizado na única unidade básica de saúde na cidade de Peabiru, Paraná, Brasil, por um período de um ano. Os pacientes foram entrevistados por meio de um formulário estruturado. Para confirmar os eventos adversos musculares, o paciente era encaminhado ao médico, sendo submetido à suspensão e retorno da sinvastatina. Foram realizadas dosagens do hormônio tireoestimulante, creatina quinase e alanina aminotransferase. Uma amostra de 148 usuários de simvastatina foi selecionada. Do grupo estudado, 11 pacientes tiveram algum tipo de evento adverso muscular (miopatia) associada à sinvastatina, entre os quais sete tiveram sintomas musculares (mialgia) e quatro apresentaram elevação da creatina quinase, mas eram assintomáticos (miopatia assintomática). O manejo colaborativo de terapia medicamentosa focada na sinvastatina para cinco pacientes com mialgia levou a melhoria na qualidade de vida de dois pacientes.

Palavras-chave: Evento adverso; Manejo da terapia medicamentosa; Doença muscular; Atenção primária em saúde; Sinvastatina.

Palavras-chave


Drug adverse event; Medication therapy management; Muscular disease; Primary health care; Simvastatin

Texto completo:

PDF (English)

Referências


Armitage J. The safety of statins in clinical practice. Lancet. 370: 1781-1790, 2007.

Baker SK, Vladutiu GD, Peltier WL, Isackson PJ, Tarnopolsky MA. Metabolic myopathies discovered during investigations of statin myopathy. Can J Neurol Sci. 35: 94-97, 2008.

Bays H. Statin safety: an overview and assessment of the data – 2005. Am J Cardiol. 97(Suppl 1): 6-26, 2006.

Bellosta S, Paoletti R, Corsini A. Safety of statins: focus on clinical pharmacokinetics and drug interactions. Circulation. 109 (Suppl 1): 50-57, 2004.

Bruckert E, Hayem G, Dejager S, Yau C, Begaud B. Mild to moderate muscular symptoms with high-dosage statin therapy in hyperlipidemic patients - the PRIMO study. Cardiovasc Drugs Ther. 19: 403-414, 2005.

Buettner C, Davis RB, Leveille SG, Mittleman MA, Mukamal KJ. Prevalence of musculoskeletal pain and statin use. J Gen Intern Med. 23: 1182-1186, 2008.

Chatzizisis YS, Koskinas KC, Misirli G, Vaklavas C, Hatzitolios A, Giannoglou GD. Risk factors and drug interactions predisposing to statin-induced myopathy: implications for risk assessment, prevention and treatment. Drug Saf. 33: 171-187, 2010.

Corsini A. Statin-related muscle complaints: an underestimated risk. Cardiovasc Drugs Ther. 19: 379-381, 2005.

de Sauvage Nolting PR, Buirma RJ, Hutten BA, Kastelein JJ. Two-year efficacy and safety of simvastatin 80 mg in familial hypercholesterolemia (the Examination of Probands and Relatives in Statin Studies with Familial Hypercholesterolemia [ExPRESS FH]). Am J Cardiol. 90: 181-184, 2002.

Echaniz-Laguna A, Mohr M, Tranchant C. Neuromuscular symptoms and elevated creatine kinase after statin withdrawal. N Engl J Med. 362: 564-565, 2010.

Farris KB, Côté I, Feeny D, Johnson JA, Tsuyuki RT, Brilliant S, Dieleman S. Enhancing primary care for complex patients. Demonstration project using multidisciplinary teams. Can Fam Physician. 50: 998-1003, 2004.

Franc S, Dejager S, Bruckert E, Chauvenet M, Giral P, Turpin G. A comprehensive description of muscle symptoms sssociated with lipid-lowering drugs. Cardiovasc Drugs Ther. 17: 459-465, 2003.

Glueck CJ, Rawal B, Khan NA, Yeramaneni S, Goldenberg N, Wang P. Should high creatine kinase discourage the initiation or continuance of statins for the treatment of hypercholesterolemia? Metabolism. 58: 233-238, 2009

Grundy SM. Can statins cause chronic low-grade myopathy? Ann Intern Med. 137: 617-618, 2002.

Jacobson TA. Toward “pain-free” statin prescribing: clinical algorithm for diagnosis and management of myalgia. Mayo Clin Proc. 83: 687-700, 2008.

Lalonde L, Hudon E, Goudreau J, Bélanger D, Villeneuve J, Perreault S, Blais L, Lamarre D. Physician-pharmacist collaborative care in dyslipidemia management: The perception of clinicians and patients. Res Social Adm Pharm. 7: 233-245, 2011.

Mosshammer D, Lorenz G, Meznaric S, Schwarz J, Muche R, Mörike K. Statin use and its association with musculoskeletal symptoms - a cross-sectional study in primary care settings. Family Practice. 26: 88-95, 2009.

Nichols GA, Koro CE. Does statin therapy initiation increase the risk for myopathy? An observational study of 32,225 diabetic and nondiabetic patients. Clin Ther. 29: 1761-1770, 2007.

Rallidis LS, Fountoulaki K, Anastasiou-Nana M. Managing the underestimated risk of statin-associated myopathy. Int J Cardiol. 159: 169-176, 2011.

Rosenson RS. Current overview of statin-induced myopathy. Am J Med. 116: 408-416, 2004.

Shek A, Ferrill MJ. Statin-fibrate combination therapy. Ann Pharmacother. 35: 908-917, 2001.

Simpson RJJr, Mendys P. The effects of adherence and persistence on clinical outcomes in patients treated with statins: a systematic review. J Clin Lipidol. 4: 462-471. 2010.

Smith CC, Bernstein LI, Davis RB, Rind DM, Shmerling RH. Screening for statin-related toxicity the yield of transaminase and creatine kinase measurements in a primary care setting. Arch Intern Med. 163: 688-692, 2003.

Third Report of the National Cholesterol Education Program (NCEP) Expert Panel on Detection, Evaluation, and Treatment of High Blood Cholesterol in Adults (Adult Treatment Panel III) Final Report. Circulation. 106: 3143-3421, 2002.

Thompson PD, Parker BA, Clarkson PM, Pescatello LS, White CM, Grimaldi AS, Levine BD, Haller RG, Hoffman EP. A randomized clinical trial to assess the effect of statins on skeletal muscle function and performance: rationale and study design. Prev Cardiol. 13: 104-111, 2010.

Thompson PD, Clarkson PM, Rosenson RS. National Lipid Association Statin Safety Task Force Muscle Safety Expert Panel. An assessment of statin safety by muscle experts. Am J Cardiol. 97 (Suppl 1): 69-76, 2006.

Vaughan CJ, Gotto AM. Update on statins: 2003. Circulation. 110: 886-892, 2004.

Venero CV, Thompson PD. Managing statin myopathy. Endocrinol Metab Clin North Am. 38: 121-136, 2009.

Vuppalanchi R, Teal E, Chalasani N. Patients with elevated baseline liver enzymes do not have higher frequency of hepatotoxicity from lovastatin than those with normal baseline liver enzymes. Am J Med Sci. 329: 62-65, 2005.




DOI: http://dx.doi.org/10.17765/1983-1870.2018v11n1p99-106

Saúde e Pesquisa
Unicesumar, Maringá (PR), Brasil
Contato: naep@unicesumar.edu.br
ISSN 1983-1870 Impressa
ISSN 2176-9206 On-line

Licença Creative Commons
Este obra está licenciado com uma Licença Creative Commons Atribuição-NãoComercial 4.0 Internacional.